Toxic erythema of chemotherapy
The eruptions develop 2 days to 3 weeks after chemotherapy administration. Commonly associated chemotherapies include cytarabine, anthracyclines (doxorubicin), 5-fluorouracil, capecitabine, taxanes (docetaxel, paclitaxel), and methotrexate.
TEC is thought to result from a toxic effect of chemotherapy agents on eccrine cells and on the epidermis as the chemotherapy is extravasated from eccrine ducts. TEC may recur and worsen on drug rechallenge.
The range of entities classified under TEC is broad and includes acral erythema (palmar-plantar erythrodysesthesia, hand-foot syndrome), intertriginous eruption of chemotherapy, and neutrophilic eccrine hidradenitis, among others.
L53.0 – Toxic erythema
297941009 – Drug-induced toxic erythema
- Acute graft-versus-host disease – in patients who have received bone marrow transplantation
- Viral exanthem
- Exanthematous drug eruption
- DRESS syndrome
- Symmetric drug-related intertriginous and flexural exanthem (SDRIFE)
- Allergic contact dermatitis
- Papular-purpuric gloves and socks syndrome – associated with parvovirus B19 and cytomegalovirus infection
- Acrodynia (see mercury poisoning)